MAUDE Adverse Event Report: BECTON DICKINSON BD MICROTAINER® CONTACT-ACTIVATED LANCET; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE

BECTON DICKINSON BD MICROTAINER® CONTACT-ACTIVATED LANCET; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Catalog Number 366593
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing location for this product is htl.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1.And the franklin lakes fda registration number has been used for the manufacture report number.B3: date of event is unknown.The date received by manufacturer has been used for this field.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that prior to using bd microtainer® contact-activated lancet, the protective cap of an unspecified number of devices comes off exposing needle.No adverse impact was reported regarding the patient or user.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields have been updated with additional information: d10.Device available for eval- yes.D10.Returned to manufacturer on: 10-mar-2025.H3.Device eval by manufacturer- yes.Investigation summary - bd received 36 samples and 7 photos for investigation.The photos were reviewed and the indicated failure modes for cracked, fm - unknown, loose cap, and molding defects were observed.Retention samples were evaluated by visual examination and the issue of fm - unknown was observed on 3 lancets.Additionally, the customer samples were evaluated by visual examination and the following was observed.-one lancet with cracked shield, -7 lancets with scratches and damages, -one lancet with scratches and removable dirt¿s, -6 lancets with removable dirt¿s, -3 lancets dirt¿s on the components, -1 lancet with a mechanically damaged tab cap and incorrectly assembled, after unscrewing the cap an element of the needle cover is visible inside, -9 lancets with not assembled tab cap, -2 no activated lancet without protective cap.-1 lancet with mechanical damage on the rear cap, on the lower edge.-5 complete lancets with mechanically damaged lower edge of the shield there is raw needle visible in all lancets.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure modes cracked, fm - unknown, loose cap, and molding defects.The indicated failure modes were attributed to the supplier.The supplier has initiated further root cause investigation relating to the issues of cracked and loose cap through corrective and preventive actions.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD MICROTAINER® CONTACT-ACTIVATED LANCET
Common Device Name
MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key21620855
Report Number2243072-2025-00301
Device Sequence Number15162882
Product Code FMK
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K223243
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number366593
Device Lot NumberE4C18B7
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2025
Supplement Date Received by Manufacturer03/28/2025
Not provided
Initial Report FDA Received Date03/17/2025
Supplement Report FDA Received Date04/23/2025
09/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown